Jun 5, 2011
I am from India, I am on Forstavir-3 (it is same as Atripla) from last one year, when I started medication the CD4 count is 320 and weight is 69 kg (height 5 feet 10 inch), but after started the medicine continiously loosing my wt, one month back my lab results showing that CD4 count is 516 and viral load is undectable (less than 100) and my weight is 64 kg now. Eventhough I lost 5 kg only looking very lean and not healthy, my colueges and relatives are asking asking what heppened to you. Please let me know how can I get my weight and look healthy. Thanks in advance.
| Response from Dr. Henry
Though most patients gain weight after starting effective HIV meds there is a wide range of weight changes (small-modest subset may lose weight). Your basal body index (BMI) is within normal limits so there may not be a cause for alarm at present. Assessment for other causes of weight loss (other infections, diabetess, thyroid disorder, depression and many others) may be warranted so I recommend discussing with your HIV specialist (may also benefit from session with dietician). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.